Temperature after chemotherapy: what should I do?

Chemotherapy is sometimes the only chance for a patient to save from cancer.

The essence of such therapy is the use of chemical medications that help slow down, stop cellular growth and damaging the structure of cancer cells.

A specific treatment regimen, a list of drugs and their dosage have been developed for each type of tumor formation.

But each chemotherapeutic drug has toxicity not only in relation to cancers, but also destroys healthy cells. Therefore, chemotherapy is accompanied by quite severe adverse reactions, one of which is hyperthermia.

Causes of temperature increase after chemotherapy

Any course of chemotherapy leads to weakening of the body and suppression of immune defense, which leads to frequent viral infections, accompanied by a characteristic increase in temperature.

The number of neutrophils in the blood catastrophically decreases, so the infection can not contain anything, and it is rapidly developing.

  • Do not worry if the temperature is between 36-37 ° C, this is normal.
  • But if subfebrile indicators are observed - 37.1-38.1 ° C, then restoration treatment is indicated.
  • When temperatures reach 38.1-39 ° C, it is recommended that a diagnosis be performed to determine the cause of hyperthermia.
  • The temperature rise to 39.1-41 ° C is a dangerous sign and often indicates the development of leukopenia, in which active bone marrow dissolution occurs. This condition is classified as life threatening and requires mandatory hospitalization.

In addition, an increase in temperature can be triggered by local inflammatory reactions with the injection of antitumor drugs.

At the injection site, there is skin hyperemia, pain, skin itching and swelling. If there is a negative reaction to the drug, then in the direction of the veins, necrotic foci are formed, which are extremely difficult to treat and heal.

The most common hyperthermia reaction is the introduction of platinum drugs and fluorouracil, gemcitabine and paclitaxel, halaven and docetaxel.

Norm and temperature pathology after chemotherapy

After chemotherapeutic treatment, the patient may develop several characteristic conditions:

  1. There are practically no changes in health, and the temperature values ​​stay within normal limits or slightly above 37 ° С.The overall activity does not change and is not violated. Patients are encouraged to diet and control their health in the first few days after the administration of the antitumor drug.
  2. The disorders in the body are pronounced, the temperature rises from 39 ° С and up to dangerous marks, the patient is worried about severe diarrhea and vomiting is a life-threatening condition. In this case, urgent hospitalization, symptomatic therapy and a possible change in the scheme of anti-cancer treatment are needed.

At the first signs of chills or fever, it is necessary to measure the temperature and further constantly monitor its changes. If the hyperthermia is above 38 ° C, then this should be urgently reported to the doctor, even if the state of health is good enough.

Patients categorically can not take any antipyretic drugs without medical appointment.

Sometimes the temperature indicates infectious processes, and taking medications erases the symptoms, aggravating the development of infection.

There are such chemotherapy regimens, after which the patient experiences a condition similar to the flu. He is concerned about weakness and hyperthermia, headaches and chills, joint pains and nausea, lack of appetite, etc.

This symptomatology is especially characteristic when introducing chemotherapeutic drugs in combination with interferon and its derivatives.

Can I do chemotherapy with hyperthermia?

In the third-fourth stage of oncopathology, patients may experience a periodic temperature caused by the inflammatory process caused by the active spread of cancer cells throughout the body.

Sometimes the presence of subfebrile temperature acts as an early symptom of a malignant tumor process. A similar manifestation is characteristic of lymphocytic leukemia, lymphosarcoma, lymphomas and myeloid leukemia.

In addition, the tumor produces a specific protein, which also provokes subfebrile hyperthermia.

Treatment of hyperthermia

Hyperthermia may occur in the first hours after the administration of an antitumor drug, or the next day thereafter.

At the first sign of fever, it is necessary to report this to the oncologist, who will make appropriate appointments and give recommendations.

  • If hyperthermia occurs as a result of neutropenic fever , this indicates an aggressive course of infection. Oncobolism is prescribed antibiotic therapy, colony-stimulating drugs, leading to an increase in neutrophils and monocytes in bone marrow structures.
  • If hyperthermia is caused by the cytostatic pathology of , then detoxification and antibiotic therapy in combination with symptomatic drugs such as Cerucal and Pancreatin is indicated.

At any temperature increase, the oncologist must be intervened. In addition to antibiotics, patients are prescribed antifungal drugs, blood transfusion or thromboconcentrate.

Between chemotherapy courses oncologists several times makes a blood test to avoid complications. In general, the patient should be monitored for 1-1.5 weeks.

If a month after the chemotherapy, the oncologist caught ARVI and his blood is normal, then there will not be a special approach to treatment, the therapy will be the same as with a usual respiratory infection.

The main thing, when there is a stable and pronounced hyperthermia, one can not expect improvement and inactivity.

For full recovery, the oncologist must undergo a full rehabilitation and recovery treatment in a sanatorium-resort setting. In a similar situation, a positive outcome of chemotherapy and rehabilitation will be provided.

  • Share